This is a typical day of teaching in Korea:
- 8:20am: Arrive at school.
- 8:30-9:55am: Free time. First period is 9:00-9:45, but I only teach that on Tuesdays. Usually I’m preparing a lesson in the mornings (printing worksheets, etc).
- 9:55-10:40am: Second period. Teach second grade (8th grade in US) for 45 minutes.
- 10:50-11:35am: Third period. Teach first grade (7th) for 45 minutes.
- 11:35am-1:35pm: Free time. Work on lesson plans, write blog posts, eat lunch, etc.
- 1:35-2:20pm: Fifth period. Teach first grade for 45 minutes.
- 2:20-3:45pm: Free time. The internet is a good time-waster.
- 3:45-4:30pm: Seventh period. Teach “English Club”. Today we’re watching an episode of the Simpsons, because I can’t think of a better lesson plan.
- 4:40-5:25pm: Eighth period. Teach the “Teacher’s Class”. This is a conversation class with 7 or 8 Korean teachers. I find this quite stressful, but I only do it on Thursdays.
I’ll be home and drinking a beer by 5:40pm. Actually, this is one of my longer/busier days; most days I’m actually home by 4:40. Unfortunately, Korean beer is officially The Worst Beer in the World®. I’m working on a brewing operation, but it will take time.